U.S. doctors online nowAsk doctors free
Nashville, TN
A 16-year-old female asked:

i took plan b 8hrs after condom broke, he pulled out. it's been a week and now i've been bleeding for the past 2 days normal?how long should it last?

2 doctor answers3 doctors weighed in
Dr. Brian Nguyen
Obstetrics and Gynecology 11 years experience
Plan B: Emergency contraception will definitely affect your cycle and will cause you to bleed in an unpredictable way. Often times it delays ovulation and therefore delays periods , which can make them heavier. I would not expect your bleeding to last more than a week , if it does go see a doctor.
Dr. Timothy Raichle
Obstetrics and Gynecology 22 years experience
Normal: Planb is not 100% effective, so you need to check a pregnancy test in a couple of weeks. Breakthrough bleeding after using planb is common and is not your period. It also works to delay ovulation, so your next period might also be delayed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 22, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.